Mum has had her first chemo session and is so tired

I know the oncologist said she would be tired but i didnt realise just how shattered she would be.

She had carboplatin via IV then 3 days of etoposide. She also had steroids for a few days and starts antibiotics on Sunday.

She was prescribed morphine as well for pain control and i think its possibly a combination of all these that have made her so tired.

Does this sound normal folks?

8 Replies

oldestnewest
  • Hi Deano,

    I am new to this myself, so sorry but cannot really answer your question.

    Just wanted to say hi and all the very best wishes to you and your Mum, good luck

    xxx

  • Hi Deano,

    There are more than 50 different chemotherapy drugs. Sometimes treatment is with just one chemotherapy drug but often two or more drugs are given together. The type of chemotherapy treatment you are given depends on the type of cancer you have therefor the side effects one person gets may be different to another. There are various side effects depending on which drug (or combination of drugs) is used.Tiredness however, seems to be the one side effect that is universal.

    Try not to worry, this is quite normal. Hope everything go's well for your mum.

    Lyn x

  • Thanks for the reply Lyn. I think we just didnt realise how much the carboplatin and etoposide would increase her tiredness. I think the morphine really makes it worse but she needa that to control the pain.

    Thanks again and i trust the USA is great as usual.

  • Yes it was, first time we've been, love to go back sometime.

    take care x

  • Hi Deano

    I tried to respond to your message yesterday but due to a problem either with the site or my laptop, it refused to send.

    As Lyn said, there are many different chemo drugs. Mine was a cocktail of drugs (the consultant's words not mine!!) twelve years ago. I know it left me very tired after every session.

    When I came downstairs in the morning, it was on my butt! I had to ensure I took everything I would need for the day, as I couldn't face going back up for it. Luckily, my wife was here most of the time for any forgetful moments!! Going back upstairs at night was...tiring. :)

    Best wishes, Bill

  • Thanks for the reply Bill.

    Where would we be without technology!

    My mum is on Carboplatin and Etoposide along with steroids, morphine and now antibiotics so that is a mean cocktail to say the least.

    12 years is a great message and im going to show my mum all the great messages i have received on this site.

    Thanks again Bill.

  • My mum had her first lot of chemo on thursday (cisplatin and gemcitabine) she too feels exhausted & got some ringing in her ear but at least she still has a good appetite.

    Any tips on how to help her? Or how lobg it could last?

    Xx

  • Hi Deano,

    I did my chemo from March to May this year, but on Cisplatin and Vinorelbine which is different to your mum. I only got through 3 sessions of the 4 arranged as the chemo maybe set off a problem which necessitated another major operation on June 2nd. I do recall feeling very tired between the sessions and even now having to sleep on an afternoon nearly daily. It also affected my eating, (due to nausea) and I lost 3 1/2 stone.

    (Hi Kennawade)

    The effects are wearing off very slowly, but some of this delay may be due to the op. The thing to do is sleep when feeling tired, don't fight it!

    I wish both your mums the very best.

    David

You may also like...